About two and a half weeks ago I felt a raised patch on my back, so I went into the bathroom and looked in the mirror. There were about 10 of these raised welts on my back, sides, and chest. Over the next few days more appeared, but only on my back, sides, and chest. Then about a week later two showed up on my neck and lower face. A week ago I went to the emergency room for something unrelated to the rash, but the E.R. doctor took a look. At first he thought it was fungal, but after looking at the spots under a lighted magnifying glass, he determined it was not a fungus, and didn't know what it was, so he said it was a viral rash. He sent me home with a prescription for a week of steroids, hoping the meds would take care of it. Nope, now it's worse.
It has now spread all over the side of my face and everywhere on my neck. I have spent hours on the internet, trying to find answers to what this could be. My BEST guess would be either hives, or pityriasis rosea. When I first got the rash, it didn't itch. Now it does, but not like mosquito bite itch or poison ivy itch. It's a mild itch.
Could someone please shed some light? TYIA.
Link to pics I took on photobucket: http://s202.photobucket.com/albums/aa284/montanadolphin/Unknown%20Rash/
From your symptoms pityriasis rosea should be ruled out. Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and itching. Topical and oral steroids are needed. Water, sweat, and soap may cause irritation and should be avoided in the disease. Topical zinc oxide and calamine lotion are useful for pruritus.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The doctor had no idea. I saw the E.R. doctor. I have an appointment with a dermatologist on Tuesday, hopefully he/she will know what it is. It is getting worse. Now it's all over my upper back. When I rub my hand over it, below my neck, it feels like I don't have an inch of skin left without bumps or the scaly patches. Did you happen to look at the link I posted with the pictures? You can see the ringworm-like lesions, and the regular bumps. I've been taking benadryl to help with the itching, but it's not helping all the time. I've had panic attacks because of this rash...I'm scared it's something really bad that I could spread to my children. I just want someone to give me an idea of what it MIGHT be, not diagnose me over the internet...to help with my panic.
I am not a doc, I am a patient with very similar if not identical symptoms. I had the hives for 15+ days. I was put on benadryl, prednisone, atarax, and doepinex. This could not touch my hives so then a few days later I was put on like 8 allergy meds and erythromycin (i think that is a generic brand of azythromycin) either way, they thought it may be fungal, but a dermatologist said she thinks I have "pleva" you can google it. I also had to have two skin biopsies of the two areas done. SO I will not know if my body is fighting something VERY serious OR that my immune system is attacking itself. Look for a doc that is willing to listen to ALL of your symptoms and don't leave anything out. I think the dermatologist is going to be wrong, simply because she came in the room with a less than desirable attitude and was unwilling to listen. I really hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.